Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 37, NWS Miami, FL

October 27, 20085 counties in Florida

NWS Miami, FL issued this red flag warning at Oct 27, 2008, 2:56 PM EDT for 5 counties in Florida. It took effect at Oct 28, 2008, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 2:56 PM EDT (18:56 UTC)
In effect from
Oct 28, 2008, 10:00 AM EDT
Expired
Oct 28, 2008, 7:00 PM EDT
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 271856
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT MON OCT 27 2008

...FIRE WEATHER WATCH TUESDAY FROM NOON UNTIL 6 PM MOST ZONES...

FLZ063-066>075-168-172-173-280300-
/O.UPG.KMFL.FW.A.0025.081028T1600Z-081028T2200Z/
/O.NEW.KMFL.FW.W.0037.081028T1400Z-081028T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-
256 PM EDT MON OCT 27 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY FRONT IS EXPECTED TO MOVE THROUGH SOUTH FLORIDA 
AND ADJACENT WATERS TONIGHT. THE FRONT WILL LIKELY
APPROACH LAKE OKEECHOBEE AROUND MIDNIGHT AND PASS QUICKLY
INTO THE FLORIDA STRAITS AROUND 600 AM TUESDAY. NORTHWESTERLY
FLOW BEHIND THE FRONT WILL USHER IN DRY AIR ACROSS THE 
SOUTH FLORIDA PENINSULA...EXPECTED TO START LATE MORNING
ON TUESDAY WITH RHS FALLING BELOW CRITICAL LEVELS 
INTO THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ174-280300-
/O.NEW.KMFL.FW.W.0037.081028T1400Z-081028T2300Z/
FAR SOUTH MIAMI DADE-
256 PM EDT MON OCT 27 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT TUESDAY. 

A DRY FRONT IS EXPECTED TO MOVE THROUGH SOUTH FLORIDA 
AND ADJACENT WATERS TONIGHT. THE FRONT WILL LIKELY
APPROACH LAKE OKEECHOBEE AROUND MIDNIGHT AND PASS QUICKLY
INTO THE FLORIDA STRAITS AROUND 600 AM TUESDAY. NORTHWESTERLY
FLOW BEHIND THE FRONT WILL USHER IN DRY AIR ACROSS THE 
SOUTH FLORIDA PENINSULA...EXPECTED TO START LATE MORNING
ON TUESDAY WITH RHS FALLING BELOW CRITICAL LEVELS 
INTO THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS82 KMFL 280742
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
342 AM EDT TUE OCT 28 2008

...RED FLAG WARNING ALL FIRE WEATHER ZONES 10 AM UNTIL 7 PM TODAY...
...FIRE WEATHER WATCH WEDNESDAY FROM NOON UNTIL 6 PM MOST INTERIOR ZONES...

FLZ063-066-067-069>071-281545-
/O.NEW.KMFL.FW.A.0026.081029T1500Z-081029T2300Z/
/O.CON.KMFL.FW.W.0037.081028T1400Z-081028T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-
342 AM EDT TUE OCT 28 2008

...A RED FLAG WARNING REMAINS EFFECT FROM 10 AM THIS MORNING TO 7
PM EDT THIS EVENING FOR ALL FIRE WEATHER ZONES AS RELATIVE HUMIDITIES
WILL BE BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS WITH 20
FOOT WINDS GREATER THAT 15 MPH...

...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY MORNING THROUGH 7 PM
WEDNESDAY EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR GLADES, HENDRY, INLAND PALM BEACH,
INLAND BROWARD, INLAND COLLIER AND WEST COLLIER...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR MOST INTERIOR ZONES.

WINDS WEDNESDAY SHIFT EVER SO SLIGHTLY TO THE NORTHEAST OFF OF
THE ATLANTIC AND LOW LEVEL MOISTURE WILL INCREASE FROM THE
ATLANTIC COAST INLAND. DRY AIR THOUGH SHOULD REMAIN IN PLACE IN
THE NORTHERN INTERIOR AND WEST PORTIONS OF SOUTH FLORIDA AND
RELATIVE HUMIDITIES SHOULD FALL BELOW 35 PERCENT FOR 4 OR MORE
CONSECUTIVE HOURS FOR MOST INTERIOR AND WEST FIRE WEATHER ZONES.

THE RED FLAG WARNING FOR ALL ZONES REMAINS IN EFFECT TODAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ068-072>075-168-172>174-281545-
/O.CON.KMFL.FW.W.0037.081028T1400Z-081028T2300Z/
METRO PALM BEACH-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
342 AM EDT TUE OCT 28 2008

...A RED FLAG WARNING REMAINS EFFECT FROM 10 AM THIS MORNING TO 7
PM EDT THIS EVENING FOR ALL FIRE WEATHER ZONES AS RELATIVE HUMIDITIES
WILL BE BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS WITH 20
FOOT WINDS GREATER THAT 15 MPH...

A DRY FRONT COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA BEFORE
SUNRISE. VERY DRY GUSTY NORTHWESTERLY WINDS BEHIND THE FRONT WILL
WILL AFFECT ALL ZONES TODAY WITH RELATIVE FALLING BELOW 35 PERCENT
AND PERSISTING THROUGH THE DAY IN ALL ZONES. THIS WILL BE COMBINED
WITH 20 FOOT WINDS AT 15 MPH OR HIGHER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KMFL 281912
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT TUE OCT 28 2008

...RED FLAG WARNING ALL FIRE WEATHER ZONES THIS AFTERNOON UNTIL 7
PM TODAY... 
...FIRE WEATHER WATCH WEDNESDAY FROM NOON UNTIL 6 PM
MOST INTERIOR ZONES...

FLZ063-066-067-069>071-290315-
/O.CON.KMFL.FW.W.0037.000000T0000Z-081028T2300Z/
/O.CON.KMFL.FW.A.0026.081029T1500Z-081029T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-
312 PM EDT TUE OCT 28 2008

...A RED FLAG WARNING REMAINS IN EFFECT TO 7 PM EDT THIS EVENING
FOR ALL FIRE WEATHER ZONES AS RELATIVE HUMIDITIES WILL BE BELOW 35
PERCENT FOR 4 OR MORE CONSECUTIVE HOURS WITH 20 FOOT WINDS GREATER
THAN 15 MPH... 
...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY MORNING
THROUGH 7 PM WEDNESDAY EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR GLADES, HENDRY, INLAND
PALM BEACH, INLAND BROWARD, INLAND COLLIER AND WEST COLLIER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR MOST INTERIOR ZONES.

WINDS WEDNESDAY SHIFT EVER SO SLIGHTLY TO THE NORTHEAST OFF OF
THE ATLANTIC AND LOW LEVEL MOISTURE WILL INCREASE FROM THE
ATLANTIC COAST INLAND. HOWEVER...DRY AIR SHOULD REMAIN IN PLACE IN THE
NORTHERN INTERIOR AND WEST PORTIONS OF SOUTH FLORIDA AND RELATIVE
HUMIDITIES SHOULD FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE
HOURS FOR MOST INTERIOR AND WEST FIRE WEATHER ZONES.

THE RED FLAG WARNING FOR ALL ZONES REMAINS IN EFFECT TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ068-072>075-168-172>174-282300-
/O.CON.KMFL.FW.W.0037.000000T0000Z-081028T2300Z/
METRO PALM BEACH-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
312 PM EDT TUE OCT 28 2008

...A RED FLAG WARNING REMAINS IN EFFECT TO 7 PM EDT THIS EVENING
FOR ALL FIRE WEATHER ZONES AS RELATIVE HUMIDITIES WILL BE BELOW 35
PERCENT FOR 4 OR MORE CONSECUTIVE HOURS WITH 20 FOOT WINDS GREATER
THAN 15 MPH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 27, 1:34 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 27, 1:34 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT MON OCT 27 2008

.AVIATION...
VFR CONDITIONS WILL PERSIST FOR ALL SOUTH FL TERMINALS THROUGH
TONIGHT AND TOMORROW. A DRY FRONT WILL PUSH THROUGH THE SOUTH FL
PENINSULA AROUND MIDNIGHT TO 600 AM...WITH THE LOCAL PRESSURE
GRADIENT INCREASING WITH PERSISTENT NORTH NORTHWEST WINDS AROUND
12 KNOTS BUILDING ACROSS THE REGION IN THE EARLY MORNING HOURS ON
TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 933 AM EDT MON OCT 27 2008/

UPDATE...NO CHANGES WERE MADE THIS MORNING AS THE PREVIOUS
FORECAST REMAINS ON TARGET. /TINGLER

MARINE...SCA IN THE GULF STREAM FOR SEAS REMAINS IN EFFECT
THROUGH TODAY AS SEAS ARE EXPECTED TO REMAIN AT 6 TO AROUND 7 FEET.
WINDS AND SEAS WILL INCREASE THIS EVENING AREA WIDE BEHIND A COLD
FRONT AND A SCA WILL GO INTO EFFECT AREA WIDE. /TINGLER

FIRE WEATHER...DRIER AIR CONTINUES TO FILTER INTO S FL THIS
MORNING AND AS DIURNAL HEATING AND MIXING OCCURS THE NW INTERIOR
SECTIONS MAY BE CLOSE TO RED FLAG CRITERIA. WILL HOLD OFF FOR NOW
TO SEE HOW LOW THE DEW POINTS GET, BUT AS OF NOW ONLY EXPECTING
AROUND 35% FOR AN HOUR OR TWO. /TINGLER

PREV DISCUSSION... /ISSUED 632 AM EDT MON OCT 27 2008/

AVIATION...VFR ALL TERMINALS THRU PD WI SKC-SCT 4-6 KFT XCPT
OVR EXTRM S FLA WITH BKN/OVC CIGS 4-5 KFT AT KTMB AND 60-100 KFT
AT KFLL...KOPF...KMIA. CLDS WL BCM SCT AFT 15Z. NNW WNDS 5 TO KTS
BCMG 10-15 KTS AFT 14Z ALL TERMINALS. /JR

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  53  69  49  73 / -  0 0 -
FORT LAUDERDALE  56  72  52  75 / -  0 0 -
MIAMI            59  72  53  74 / -  0 0 -
NAPLES           57  69  46  74 / -  0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
     FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
     FLZ168-FLZ172-FLZ173.

AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 3 PM EDT TUESDAY
     FOR AMZ610-AMZ630.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY
     FOR AMZ650-AMZ651-AMZ670-AMZ671.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT THIS
     EVENING FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 3 PM EDT TUESDAY
     FOR GMZ656-GMZ657-GMZ676.

&&

LONG TERM...04/AT
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Oct 27, 8:32 AM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
832 AM EDT MON OCT 27 2008

FLZ063-066>075-168-172>174-280345-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
832 AM EDT MON OCT 27 2008

...DETERIORATING MARINE CONDITIONS ATLANTIC AND OUTER GULF WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIND: ANOTHER COLD FRONT MOVING THROUGH SOUTH FLORIDA TONIGHT WILL
INCREASE SUSTAINED NORTHERLY WINDS TO 25 TO 29 MPH IN THE ATLANTIC
COASTAL WATERS AND IN THE GULF COASTAL WATERS OFF OF THE SOUTHWEST
FLORIDA COAST.

TEMPERATURES: WIND CHILLS IN THE LOWER TO MID 40S ARE POSSIBLE
ACROSS PORTIONS OF GLADES AND HENDRY COUNTIES, AND THE INTERIOR
PORTIONS OF COLLIER, BROWARD AND PALM BEACH COUNTIES TONIGHT.

WAVES: INCREASING NORTHERLY WINDS WILL INCREASE GULF STREAM SEAS
FROM 7 FEET TODAY AND UP TO 7 TO 9 FEET BY TONIGHT. THE GULF WATERS
BEYOND 20 NAUTICAL MILES OFF OF THE COLLIER COUNTY COAST WILL
INCREASE TO 7 FEET BY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK OF RIP CURRENTS WILL REDEVELOP AT THE ATLANTIC BEACHES
BY MID WEEK AND PERSIST INTO THE WEEKEND.

DUE TO WINDS, GULF SEAS BEYOND 20 NAUTICAL MILES OF THE COLLIER
COUNTY COAST WILL BE 7 FEET TUESDAY. GULF STREAM SEAS WILL BE 8 TO
10 FEET TUESDAY AND TUESDAY NIGHT THEN GRADUALLY DECREASE TO 7
FEET WEDNESDAY NIGHT AND THURSDAY.

TEMPERATURES: WIND CHILLS IN THE LOWER TO MID 40S ARE POSSIBLE
ACROSS THE INLAND PORTIONS OF GLADES, HENDRY, COLLIER,
BROWARD, PALM BEACH AND MIAMI DADE COUNTIES TUESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:05 AM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach11 hr
Oct 27, 4:18 AM EDTSmall Craft AdvisoryMFL58 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.